Alert archive / South Carolina / River Flood Warnings in 2018
River Flood Warning 26, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Nov 15, 2018, 2:33 PM EST for Edgefield County, McCormick County, South Carolina. It took effect at Nov 15, 2018, 3:51 PM EST. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2018, 2:33 PM EST (19:33 UTC)
- In effect from
- Nov 15, 2018, 3:51 PM EST
- Expired
- Nov 16, 2018, 4:45 PM EST
- In force
- 25 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stevens Creek near Modoc (MODS1).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
432 WGUS42 KCAE 151933 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia SC 233 PM EST Thu Nov 15 2018 ...The National Weather Service in Columbia has issued a Flood Warning for the following river in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties .Heavy rainfall has resulted in rising stages on Stevens Creek at Modoc. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC037-065-161933- /O.NEW.KCAE.FL.W.0026.181115T2051Z-181116T2145Z/ /MODS1.1.ER.181115T2051Z.181115T2100Z.181115T2145Z.NO/ 233 PM EST Thu Nov 15 2018 The National Weather Service in Columbia has issued a * Flood Warning for The Stevens Creek Near Modoc. * Until Friday afternoon...Or until the warning is cancelled. * At 2 PM Thursday the stage was 17.6 feet. * Flood stage is 19 feet. * Minor flooding is forecast. * Forecast...The river at Modoc will crest around 19.1 feet late this afternoon or this evening. * At 19 feet...Farmland along Stevens Creek above the US Highway 23 bridge near Modoc becomes flooded. && LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229 $$
2 follow-up statements
699
WGUS82 KCAE 160143
FLSCAE
Flood Statement
National Weather Service Columbia SC
843 PM EST Thu Nov 15 2018
...The Flood Warning continues for the following rivers in South
Carolina...
Stevens Creek Near Modoc affecting Edgefield and McCormick Counties
Saluda River At Chappells affecting Greenwood...Newberry and
Saluda Counties
Enoree River At Whitmire affecting Newberry and Union Counties
Wateree River At Lake Wateree affecting Fairfield...Kershaw and
Lancaster Counties
Wateree River Near Camden affecting Kershaw County
Congaree River At Carolina Eastman affecting Calhoun...Lexington and
Richland Counties
Congaree River At Congaree National Park-Gadsden affecting Calhoun
and Richland Counties
Pee Dee River At Cheraw affecting Chesterfield and
Marlboro Counties
.Widespread four-day rainfall amounts of 2 to 3 inches--with some
areas as high as 4 to 5 inches--have produced saturated soils and
significant rises on many of the area rivers and lakes. This is
producing minor to moderate flooding on many of the area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...never drive vehicles through flooded areas. The
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated
forecasts.
&&
SCC017-063-079-170143-
/O.EXT.KCAE.FL.W.0019.000000T0000Z-181121T0945Z/
/CEAS1.2.ER.181114T0320Z.181117T1200Z.181120T0945Z.UU/
843 PM EST Thu Nov 15 2018
The Flood Warning is extended for
The Congaree River At Carolina Eastman.
* until late Monday night, or until the warning is cancelled.
* At 6 PM Thursday the stage was 121.3 feet.
* Flood stage is 115.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising, and crest near 122 feet
by Saturday evening. The river will fall below flood stage by
early Tuesday morning.
* At 119 feet, Extensive flooding occurs in the Congaree National
Park. Some area farmland is flooded. Minor flooding occurs at
the Carolina Eastman Facility.
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
SCC017-079-170143-
/O.CON.KCAE.FL.W.0020.000000T0000Z-000000T0000Z/
/GADS1.1.ER.181114T0742Z.181117T1800Z.000000T0000Z.UU/
843 PM EST Thu Nov 15 2018
The Flood Warning continues for
The Congaree River At Congaree National Park-Gadsden.
* until further notice, or until the warning is cancelled.
* At 7 PM Thursday the stage was 17.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising slowly, and crest
near 17.5 feet Sunday morning.
* At 17 feet...The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC025-069-170143-
/O.EXT.KCAE.FL.W.0021.000000T0000Z-181120T1800Z/
/CHES1.2.ER.181113T1700Z.181114T1730Z.181119T1800Z.NO/
843 PM EST Thu Nov 15 2018
The Flood Warning is extended for
The Pee Dee River At Cheraw.
* until Monday afternoon...or until the warning is cancelled.
* At 7 PM Thursday the stage was 35.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will experience a secondary rise, and crest
near 36.6 feet by Saturday morning. The river will fall below
flood stage by early Monday afternoon.
* At 35 feet...Southeast of Wallace, Old River Road between Community
Road and Highway 912 will become flooded, and may need to be
closed.
* At 36 feet...Extensive overflow of the left bank will occur, and
large areas of farmland near Cheraw will be flooded. Livestock and
farm equipment should be moved to higher ground.
&&
LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994
$$
SCC039-055-057-170143-
/O.CON.KCAE.FL.W.0022.000000T0000Z-000000T0000Z/
/WATS1.2.ER.181115T0815Z.181116T1800Z.000000T0000Z.NO/
843 PM EST Thu Nov 15 2018
The Flood Warning continues for
The Wateree River At Lake Wateree.
* until further notice, or until the warning is cancelled.
* At 6 PM Thursday the stage was 101.8 feet.
* Flood stage is 100.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will rise to around 102.6 feet by early
Friday afternoon. Additional rises may be possible thereafter.
* At 100.5 feet...Several yards and docks in low-lying areas around
Lake Wateree begin to flood.
* At 102.5 feet...Roadways near Beaver Creek become flooded.
&&
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098
$$
SCC055-170143-
/O.EXT.KCAE.FL.W.0025.181116T1930Z-181118T1800Z/
/CMDS1.1.ER.181116T1930Z.181117T0600Z.181117T1800Z.NO/
843 PM EST Thu Nov 15 2018
The Flood Warning is extended for
The Wateree River Near Camden.
* from Friday afternoon to Saturday afternoon, or until the warning
is cancelled.
* At 7 PM Thursday the stage was 21.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early Friday
afternoon, and crest around 27.8 feet after midnight Saturday
morning. The river will fall below flood stage by early Saturday
afternoon.
* At 27 feet...Access road in the Turkey Lane Community near Camden
becomes flooded. River bottomland between Camden and Lugoff begins
to flood.
&&
LAT...LON 3432 8064 3391 8056 3388 8070 3430 8079
$$
SCC047-071-081-170143-
/O.EXT.KCAE.FL.W.0023.000000T0000Z-181119T0224Z/
/CHAS1.1.ER.181114T2016Z.181116T0600Z.181118T0224Z.NO/
843 PM EST Thu Nov 15 2018
The Flood Warning is extended for
The Saluda River At Chappells.
* until Saturday evening, or until the warning is cancelled.
* At 7 PM Thursday the stage was 18.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising, and crest near 19.1 feet
around midnight tonight. The river will fall below flood stage by
Saturday night.
* At 16 feet...Extensive farmland and river bottomland around and
downstream from Chappells become flooded.
* At 18 feet...The Saluda River Campground including the Campground
Store downstream from Chappells becomes flooded. Campers should
move to higher ground.
&&
LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187
$$
SCC037-065-170143-
/O.EXT.KCAE.FL.W.0026.000000T0000Z-181117T0907Z/
/MODS1.1.ER.181115T2058Z.181116T0600Z.181116T0907Z.NO/
843 PM EST Thu Nov 15 2018
The Flood Warning is extended for
Stevens Creek Near Modoc.
* until early Friday morning, or until the warning is cancelled.
* At 7 PM Thursday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is close to cresting, and will begin
falling around midnight. It will drop below flood stage early
Friday morning.
* At 19.0 feet...Farmland along Stevens Creek above the US Highway 23
bridge near Modoc becomes flooded.
&&
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229
$$
SCC071-087-170143-
/O.EXT.KCAE.FL.W.0024.000000T0000Z-181117T2300Z/
/WHMS1.1.ER.181115T1251Z.181117T0000Z.181117T1700Z.NO/
843 PM EST Thu Nov 15 2018
The Flood Warning is extended for
The Enoree River At Whitmire.
* until Saturday evening, or until the warning is cancelled.
* At 7 PM Thursday the stage was 23.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage Friday morning,
and crest around 26.0 feet Friday evening.
The river will fall below flood stage by early Saturday afternoon.
* At 25 feet...River bottomland near and downstream from Whitmire
becomes flooded.
&&
LAT...LON 3453 8164 3444 8154 3449 8142 3439 8140 3445 8170
$$
ACM851 WGUS82 KCAE 161034 FLSCAE Flood Statement National Weather Service Columbia SC 534 AM EST Fri Nov 16 2018 ...The Flood Warning is cancelled for the following rivers in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties SCC037-065-161104- /O.CAN.KCAE.FL.W.0026.000000T0000Z-181117T0907Z/ /MODS1.1.ER.181115T2058Z.181116T0230Z.181116T0614Z.NO/ 534 AM EST Fri Nov 16 2018 The Flood Warning is cancelled for The Stevens Creek Near Modoc. * At 5 AM Friday the stage was 15.8 feet. * Flood stage is 19.0 feet. * The river fell below flood stage early this morning. * Forecast...The river will continue to fall to 4.4 feet by tomorrow morning. $$ This will be the last statement for this high water event.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Nov 15, 1:35 PM EST, 58 minutes earlier.
Area forecast discussion, Nov 15, 1:35 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
135 PM EST Thu Nov 15 2018
.SYNOPSIS...
Low pressure will continue lifting farther northeast of the
forecast area. High pressure will build into the area in its
wake. This dry air mass will dominate over the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
The significant rain has lifting north of the forecast area.
Gradual drying will occur as low pressure lifts farther north
and high pressure builds into the area from the west. Expect
clearing tonight. It will be cold. There is uncertainty with the
temperature forecast because boundary layer wind may hold up
temperatures. However, much of the guidance indicates lows 30 to
35 and the air mass upstream is very cold. We have issued a
freeze warning for all but the north and northwest sections
where it has already been below freezing and the growing season
has ended.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Cool dry high pressure will continue building into the region
Friday through Saturday. Expect mostly clear conditions with
seasonably cool temperatures. Temperatures late Friday night
into early Saturday will fall into the lower to middle 30s
across the Midlands and CSRA. Winds are expected to near calm
with good radiational conditions. There is the possibility of
widespread frost across the area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The weather pattern will take a break across the Southeast for
the remainder of the weekend into next week. Cool high pressure
will dominate the weather across the region through Sunday. A
reinforcing cold front that will cross the area Sunday night
into Monday will continue the trend of seasonably cool
conditions for daytime highs and overnight lows. There is only
limited moisture and not expecting any chance for rain.
Weak dry high pressure providing fair and cool weather
Saturday/Sat nt. A cold front, with limited moisture to work
with, will approach from the NW Sunday and pass through Monday,
reinforcing fair and cool conditions thru Tue/Wed. High
temperatures will range in the low/mid 60s with overnight lows
in the upper 30s to middle 40s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Expect mainly MVFR conditions during the rest of this afternoon
with a return to VFR tonight.
Wrap-around moisture associated with low pressure lifting north
of the region should help maintain mainly MVFR ceilings during
the rest of this afternoon. Areas of light rain will continue
to diminish form south to north. Expect clearing tonight. Drying
and continued mixing should help prevent fog tonight despite
the wet ground from the rain event.
The MAV and MET MOS support wind northwest to west mainly
around 10 knots.
EXTENDED AVIATION OUTLOOK...No significant impacts expected at
this time.
&&
.HYDROLOGY...
Widespread rainfall amounts of 2 to 3 inches with some areas
as high as 4 to 5 inches have produced saturated soils and
significant rises on many of the area rivers and streams.
This is producing minor to moderate flooding on many of the
area rivers. Flooding will continue on the Congaree River and
Pee Dee River through the weekend and into early next week.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning from 4 AM to 8 AM EST Friday for GAZ040-063>065-
077.
SC...Freeze Warning from 4 AM to 8 AM EST Friday for SCZ018-022-025-
027>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
HYDROLOGY...99Hazardous weather outlook, Nov 15, 9:12 AM EST, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 912 AM EST Thu Nov 15 2018 GAZ040-063>065-077-SCZ018-022-025-027>031-035>038-041-161415- Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Kershaw-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- 912 AM EST Thu Nov 15 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. River Flood Warnings. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. River Flood Warnings. Another freeze warning may be required for Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ015-016-020-021-026-161415- Lancaster-Chesterfield-Newberry-Fairfield-Saluda- 912 AM EST Thu Nov 15 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazard. River Flood Warnings. Low temperatures will be around freezing tonight. The growing season has ended and additional freeze warnings will not be issued until the spring. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazard. River Flood Warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 9:06 AM EST | Freeze Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 6 more | 23 hr |
| Nov 15, 2:05 PM EST | River Flood Warning | CAE | Kershaw | 3 days |
Nearby
River Flood Warnings in South Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.